Metaraminol (Aramine(R)) in the management of a significant amlodipine overdose



Publication Details

Wood, D. M., Wright, K. D., Jones, A. L. & Dargan, P. I. (2005). Metaraminol (Aramine(R)) in the management of a significant amlodipine overdose. Human and Experimental Toxicology, 24 (7), 377-381.


Objective: To report a patient with a significant amlodipine self-poisoning who failed to clinically respond to conventional treatment and was managed with metaraminol (Aramine†). Patient: A 43-year old male presenting after ingestion of 560 mg amlodipine, who failed to respond clinically to treatment with fluid resuscitation, calcium salts, glucagon and norepinephrine/epinephrine inotropic support. Main results : Following a loading bolus of 2 mg and intravenous infusion (83 mg/min) of metaraminol (Aramine.R) there was improvement in his blood pressure, cardiac output and urine output. Conclusions: This is the first case report of the beneficial use of metaraminol (aramine) in the management of significant amlodipine poisoning unresponsive to conventional therapy.

Please refer to publisher version or contact your library.



Link to publisher version (DOI)